Welcome, Guest. Please login or register.
December 04, 2023, 05:00:26 pm

Login with username, password and session length


Members
Stats
  • Total Posts: 771559
  • Total Topics: 66144
  • Online Today: 1197
  • Online Ever: 5484
  • (June 18, 2021, 11:15:29 pm)
Users Online
Users: 2
Guests: 999
Total: 1001

Welcome


Welcome to the POZ Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Do I Have HIV?” posting guidelines. Click here for posting guidelines pertaining to all other POZ community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Trouble sleeping with Dovato  (Read 3417 times)

0 Members and 2 Guests are viewing this topic.

Offline Posbf

  • Member
  • Posts: 5
Trouble sleeping with Dovato
« on: July 08, 2023, 02:10:15 am »
My boyfriend switched to Dovato more than a week ago and has been having trouble sleeping. He takes it early in the morning at 5am. Iíve read that for some people whose sleep is affected, the side effect goes away after a period of time. Has anyone experienced trouble sleeping on Dovato? Any suggestion or advice will be greatly appreciated.

Offline Jim Allen

  • Administrator
  • Member
  • Posts: 21,719
  • Twitter @JimAllenDublin & Instagram jim16309
    • HIV Lessons
Re: Trouble sleeping with Dovato
« Reply #1 on: July 08, 2023, 02:58:12 am »
Quote
Iíve read that for some people whose sleep is affected, the side effect goes away after a period of time.

Yes.

Dovato contains Dolutegravir, and it has been known to cause sleep issues in some people, this settles after a while for most, and some feel taking the meds in the mornings helps, but your BF already is taking it in the am.

I find Dolutegravir excellent, but it's not everyone's cup of tea. It could also be he is generally settling into the new treatment, and adjusting after getting off his previous combination, meaning things could settle after a few weeks/months.

Your BF should keep their doctor posted as it might also be unrelated to the treatment sleep issues.

https://www.aidsmap.com/news/aug-2017/taking-dolutegravir-morning-may-avert-insomnia

Why the switch to Dovato? Was his previous HIV treatment not working or causing issues? 
« Last Edit: July 08, 2023, 03:02:58 am by Jim Allen »
HIV 101 - Everything you need to know
HIV 101
Read more about Testing here:
HIV Testing
Read about Treatment-as-Prevention (TasP) here:
HIV TasP
You can read about HIV prevention here:
HIV prevention
Read about PEP and PrEP here
PEP and PrEP

My Instagram

Offline Posbf

  • Member
  • Posts: 5
Re: Trouble sleeping with Dovato
« Reply #2 on: July 08, 2023, 03:17:34 am »
The doctor recommended the switch because he had been very adherent to the previous regime and had been undetectable for some years, so he thinks itís time to cut over to a simpler two drug regime.

Offline leatherman

  • Global Moderator
  • Member
  • Posts: 8,480
  • Google and HIV meds are Your Friends
Re: Trouble sleeping with Dovato
« Reply #3 on: July 08, 2023, 06:58:52 am »
As it's only been a week, your partner probably needs to give it another few weeks to adjust to this medication. If, say in a month, he's still having this issue, make sure your partner talks to the doctor about this side effect. There's always the option of going back to his previous regimen.

As I mentioned in your other post, this seemed like a situation where if it wasn't broke, don't fix it. Adherent and UD for years seems like the best reasons to NOT change meds.

I understand that it's a bit too late for all these questions since the change has been made; but in the future when considering a med change, these are questions the doctor needs to answer for your partner first:

Did the doctor explain how this new regimen was "simpler"? How many pills was your partner taking in his previous regimen? Was the pill count less? Did it cost less? If your partner wasn't having negative side effects (including basic results like higher BP or cholesterol), what was the positive effect of switching meds supposed to be?

leatherman (aka Michael)

We were standing all alone
You were leaning in to speak to me
Acting like a mover shaker
Dancing to Madonna then you kissed me
And I think about it all the time
- Darren Hayes, "Chained to You"

Offline Posbf

  • Member
  • Posts: 5
Re: Trouble sleeping with Dovato
« Reply #4 on: July 08, 2023, 11:17:31 am »
He used to be on Raltegravir/Emtricitabine/Tenofovir Alafenamide and had to take it once in the morning and once in the evening. The current medication is simpler in that it comprises only two drugs and thus will lead to fewer side effects in the long run and it only needs to be taken once in the morning.

Offline Jim Allen

  • Administrator
  • Member
  • Posts: 21,719
  • Twitter @JimAllenDublin & Instagram jim16309
    • HIV Lessons
Re: Trouble sleeping with Dovato
« Reply #5 on: July 08, 2023, 12:21:59 pm »
I agree it's easier with once a day dosing, although, can't agree with side effects comment. Fewer drugs doesn't automatically equal an individual will have fewer side effects short or long term.

Anyhow, hopefully things will settle with the new treatment after a few weeks, if not there are other treatment options to try.
« Last Edit: July 08, 2023, 12:24:18 pm by Jim Allen »
HIV 101 - Everything you need to know
HIV 101
Read more about Testing here:
HIV Testing
Read about Treatment-as-Prevention (TasP) here:
HIV TasP
You can read about HIV prevention here:
HIV prevention
Read about PEP and PrEP here
PEP and PrEP

My Instagram

 


Terms of Membership for these forums
 

© 2023 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.